Look-Alike, Sound-Alike Medication Names – WHO

who-logo-esStatement of Problem and Impact:

The existence of confusing drug names is one of the most common causes of medication error and is of concern worldwide (1). With tens of thousands of drugs currently on the market, the potential for error due to confusing drug names is significant. This includes nonproprietary names and proprietary (brand or trademarked) names. Many drug names look or sound like other drug names. Contributing to this confusion are illegible handwriting, incomplete knowledge of drug names, newly available products, similar packaging or labeling, similar clinical use, similar strengths, dosage forms, frequency of administration, and the failure of manufacturers and regulatory authorities to recognize the potential for error and to conduct rigorous risk assessments, both…

Para continuar leyendo, haga Clic Aquí

2010 © Foro Latinoamericano Colaborativo en Calidad y Seguridad en Salud

Desarrollado por IECS (Instituto de Efectividad Clínica y Sanitaria)

Log in with your credentials

or    

Forgot your details?